Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 64, NWS Brownsville, TX

December 14, 2017

NWS Brownsville, TX issued this small craft advisory at Dec 14, 2017, 3:39 AM CST. It took effect at Dec 15, 2017, 1:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2017, 3:39 AM CST (09:39 UTC)
In effect from
Dec 15, 2017, 1:00 AM CST
Expired
Dec 14, 2017, 3:08 PM CST
In force
Issued by
NWS Brownsville, TX

The text

As transmitted.

437 
WHUS74 KBRO 140939
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
339 AM CST Thu Dec 14 2017

...Strong cold front to bring hazardous boating conditions...

.A cold front will move southward through the Lower Texas coastal
waters after midnight Thursday night/Friday morning. Strong
northerly winds will quickly develop behind the front, with Gulf
seas building to hazardous levels. Occasional gusts to gale force
are possible. 


GMZ130-132-135-141745-
/O.NEW.KBRO.SI.Y.0064.171215T0700Z-171216T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
339 AM CST Thu Dec 14 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 AM TO 6 PM CST
FRIDAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory for winds, which is in effect from 1 AM to 6 PM
CST Friday. 

* WINDS...North at 20 to 25 knots, with gusts up to around 30
  knots Friday morning.

* BAY CONDITIONS...Choppy, quickly becoming rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-141745-
/O.NEW.KBRO.SC.Y.0064.171215T0700Z-171216T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
339 AM CST Thu Dec 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM CST FRIDAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect from 1 AM to 6 PM CST Friday. 

* WINDS...North at 20 to 30 knots with occasional gusts to 35
  knots Friday morning.

* WAVES/SEAS...Building to 6 to 9 feet nearshore and 8 to 11 feet
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

53-Schroeder
2 follow-up statements
624 
WHUS74 KBRO 141741
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
Issued by National Weather Service LAKE CHARLES LA
1141 AM CST Thu Dec 14 2017

...Strong cold front to bring hazardous boating conditions...

.A cold front will move southward through the Lower Texas coastal
waters after midnight Thursday night/Friday morning. Strong
northerly winds will quickly develop behind the front, with Gulf
seas building to hazardous levels. Occasional gusts to gale force
are possible.

GMZ130-132-135-150145-
/O.CON.KBRO.SI.Y.0064.171215T0700Z-171216T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1141 AM CST Thu Dec 14 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 1 AM TO
6 PM CST FRIDAY...

* WINDS...North at 20 to 25 knots, with gusts up to around 30 
  knots Friday morning. 

* BAY CONDITIONS...Choppy, quickly becoming rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-150145-
/O.CON.KBRO.SC.Y.0064.171215T0700Z-171216T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1141 AM CST Thu Dec 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM CST
FRIDAY...

* WINDS...North at 20 to 30 knots with occasional gusts to 35 
  knots Friday morning. 

* WAVES/SEAS...Building to 6 to 9 feet nearshore and 8 to 11 
  feet offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
870 
WHUS74 KBRO 142108
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
Issued by National Weather Service LAKE CHARLES LA
308 PM CST Thu Dec 14 2017

...Strong cold front to plunge into the Gulf Waters ushering in 
hazardous boating conditions...

.A powerful cold front will move southward through the Lower 
Texas coastal waters after midnight tonight into Friday morning. 
Strong northerly winds will quickly develop behind the front, with
Gulf seas building to hazardous levels. Gale force winds can be
expected with this cold front.

GMZ130-132-135-150515-
/O.UPG.KBRO.SI.Y.0064.171215T0700Z-171216T0000Z/
/O.NEW.KBRO.GL.W.0008.171215T0700Z-171216T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
308 PM CST Thu Dec 14 2017

...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM CST FRIDAY...

The National Weather Service in Brownsville has issued a Gale
Warning, which is in effect from 1 AM to 6 PM CST Friday. The
Small Craft Advisory for winds is no longer in effect. 

* WINDS...North at 25 to 30 knots, with gusts 35 to near 40 knots 
  Friday morning.

* BAY CONDITIONS...Choppy, quickly becoming very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

GMZ150-155-170-175-150515-
/O.UPG.KBRO.SC.Y.0064.171215T0700Z-171216T0000Z/
/O.NEW.KBRO.GL.W.0008.171215T0700Z-171216T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
308 PM CST Thu Dec 14 2017

...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM CST FRIDAY...

The National Weather Service in Brownsville has issued a Gale
Warning, which is in effect from 1 AM to 6 PM CST Friday. The
Small Craft Advisory is no longer in effect. 

* WINDS...North at 25 to 35 knots with occasional gusts to near 40
  knots Friday morning. 

* WAVES/SEAS...Building to 6 to 11 feet nearshore and 8 to 12 
  feet offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 11:34 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Dec 13, 11:34 PM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1134 PM CST Wed Dec 13 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Thick cirrus with light and variable winds prevail
across deep south Texas late this evening. VFR conditions expected
for the next 24 hours (except for perhaps at the very end of the
period if CIG's lower in rain) while high level clouds gradually
lower to around 10kft overnight into Thursday morning. Rain
chances will begin to increase by late Thursday afternoon as low
level moisture surges in the area. A cold front is expected to
move though the Rio Grande Valley late in the period.

&&

.PREV DISCUSSION... /issued 520 PM CST Wed Dec 13 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Thick cirrus and light winds prevail across deep
south Texas this evening. VFR conditions expected for the next 24
hours while high level clouds gradually lowers to around 10kft
late tonight into Thursday.

PREV DISCUSSION... /issued Issued by National Weather Service NEW ORLEANS LA/

SHORT TERM (Tonight through Thursday Night):
Large expansive cirrus deck invading from the wests through the
Lower Rio Grande Valley this afternoon with a tap well into the
tropical Pacific. This will deepen moisture throughout the column
over time that should become activated with frontal approach from
the Plains later in the day Thursday. Expecting decent coverage of
showers ahead of the front with some over-running precipitation to
continue through Thursday night. This will maintain very small
diurnal temperatures ranges through Friday. Generally about one-
quarter of an inch to three-quarters of an inch on average
anticipated to accumulate across the region through Thursday
night, the greater amounts likely to be in the northern half of
the forecast area.

LONG TERM (Friday through Wednesday):
Cold high pressure wedges southward through Texas to maintain cold
over-running pattern through much of Friday before shutting off
Friday night. Meanwhile, mechanical low pressure area develops off
the coast and gets drawn northward to the central Texas coast
Saturday night. This will tighten the wind gradient considerably
and aid in augmenting the cold air advection into the lower
valley. A re-enforcing cold front forges southward late Monday.

MARINE:
Weak high pressure along the lower TX coast this afternoon will
maintain relatively light winds and low seas through tonight. Some
gradient compression takes place Thursday for moderate onshore
flow ahead of advancing high pressure surge from the north. Cold
front wedges off the coast Thursday night with north winds
increasing to stronger levels during the day Friday through
Saturday. Mechanical low formation off the Mexico coast tightens
the gradient wind heading into Saturday night as the low moves
north and becomes a more mature baroclinic system upon reaching
the upper Texas coast Saturday night. This will maintain strong
northerly winds closer to the coast, but warm sector southerly
flow skirting the outer coastal waters. Cold air advection then
proceeds to push off the coast later Sunday as low pressure system
lifts well northeast of the Texas coast.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

63/53
Hazardous weather outlook, Dec 13, 4:10 PM CST, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
410 PM CST Wed Dec 13 2017

TXZ248>257-142215-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
410 PM CST Wed Dec 13 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach through much of the
period due to rough seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-142215-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
410 PM CST Wed Dec 13 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory may be needed for portions or all of the
Lower Texas coastal waters Thursday night through Friday night,
and again Tuesday, due to the passage of cold fronts. A brief
period of gale force wind gusts Friday morning cannot be ruled
out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:39 AM CSTSmall Craft Advisory for WindsBRO11 hr
Dec 14, 3:08 PM CSTGale WarningBRO18 hr
Dec 14, 3:21 PM CSTWind AdvisoryBROKenedy18 hr

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.